Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 19, 2006, 11:54 AM EDT for Jackson County, Michigan. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 11:54 AM EDT (15:54 UTC)
- Expired
- Jun 19, 2006, 12:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Jackson County, MI
The radar
The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:05 PM EDT | HAIL 0.75 | Concord, MI | PENNY SIZED HAIL |
| Jun 19, 12:50 PM EDT | HAIL 0.5 | Clark Lake, MI | PEA TO DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 191554
SVRGRR
MIC075-191645-
/O.NEW.KGRR.SV.W.0049.060619T1554Z-060619T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 AM EDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 1245 PM EDT
* AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES WEST OF JACKSON...OR ABOUT NEAR
ALBION...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARMA AROUND NOON EDT
SPRING ARBOR...SANDSTONE AND HORTON AROUND 1205 PM EDT
BROOKLINE...JACKSON AND WOODVILLE AROUND 1215 PM EDT
SOUTHLAND...WOODLAND AND VANDERCOOK LAKE AROUND 1220 PM EDT
HAIL TO THE SIZE OF A NICKEL IS EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4210 8415 4211 8470 4214 8470 4215 8472
4229 8472 4234 8433 4234 8425 4236 8415
$$
JK1 follow-up statement
000
WWUS53 KGRR 191621
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1221 PM EDT MON JUN 19 2006
MIC075-191645-
/O.CON.KGRR.SV.W.0049.000000T0000Z-060619T1645Z/
JACKSON MI-
1221 PM EDT MON JUN 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY
UNTIL 1245 PM EDT...
AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR BROOKLINE...OR ABOUT NEAR VANDERCOOK LAKE...
AND MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ACKERSON LAKE...MICHIGAN CENTER...WOODLAWN ORCHARDS AND CLARK LAKE
BY 1230 PM EDT
GILLETTS BY 1235 PM EDT
OAK POINT...NAPOLEON ARPT...NAPOLEON AND LEONI BY 1240 PM EDT
NORVELL BY 1245 PM EDT
PENNY SIZED HAIL WAS REPORTED IN CONCORD AT 1205 PM EDT.
HAIL TO THE SIZE OF A NICKEL IS EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4210 8415 4211 8470 4214 8470 4215 8472
4229 8472 4234 8433 4234 8425 4236 8415
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:56 AM EDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 3:56 AM EDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 AM EDT MON JUN 19 2006 .SHORT TERM... LATEST IR LOOP SHOWS SLOW CLEARING FROM THE WEST. SKIES ARE MOSTLY CLOUDY OVER THE EASTERN CWA AND PT CLDY OVER WISCONSIN. WATER VAPOR IMAGERY SHOWS A SHORT WAVE MOVING SOUTH INTO MINNESOTA. SFC OBS REVEAL A COLD FRONT STRETCHING FROM A LOW IN EASTERN ONTARIO WEST THROUGH NORTHERN MINNESOTA. FORECAST CONCERNS TODAY DEAL WITH PCPN CHANCES TODAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. WE/LL START OFF SEEING SOME SUNSHINE THIS MORNING. BUT GIVEN THE RENEWED CONVECTION OVER WISCONSIN CURRENTLY...WE CAN/T RULE OUT A PASSING SHOWER OR STORM. SO WE/LL GO WITH A 30 POP THIS MORNING. WHAT SUNSHINE WE SEE WILL ALLOW THE ATM TO DESTABILIZE A BIT TOWARD NOON. BY THEN THE SHORT WAVE AND COLD FRONT WILL BE APPROACHING FROM THE NORTHWEST. LI/S REMAIN BELOW 0C THIS AFTERNOON WITH THE GREATEST INSTABILITY OVER THE FAR SOUTH. THE LEFT EXIT REGION OF AN APPROACHING JET MAX WILL ALSO HAVE THE MOST INFLUENCE OVER THE FAR SOUTH. WE DONT EXPECT SEVERE WX TODAY AS THE HIGHEST SHEAR VALUES ARE EXPECTED TO REMAIN SOUTH OF THE CWA. THE FRONT WILL BE THROUGH THE CWA BY THIS EVENING. SKIES SHOULD CLEAR OUT AND TEMPS WILL DROP BACK INTO THE 50S. HIGH PRESSURE WILL SETTLE OVER THE CWA. BY TUESDAY MORNING THE FRONTAL BOUNDARY WILL STRETCH FROM THE OHIO VALLEY WEST TO A LOW IN KANSAS. WE/LL BE UNDER HIGH PRESSURE HERE. SHOULD SEE LOTS OF SUNSHINE AS CU ROUTINE ONLY SUPPORTS SCATTERED CU. WE/LL REALLY HAVE TO WATCH THAT FRONTAL BOUNDARY AS IT MOVES BACK NORTH LATER TUESDAY AND TUESDAY NIGHT. A 50 KT LLJ WILL DEVELOP IN THE PLAINS TUESDAY AND INTERSECT THE FRONTAL BOUNDARY IN IOWA AND SOUTHERN MINNESOTA TUESDAY NIGHT. THICKNESS COUNTOURS WOULD STEER A DEVELOPING MCS TOWARD THE CWA. ELEVATED INSTABILITY INCREASES TUESDAY NIGHT WITH LI/S NEAR -4C BY WEDNESDAY MORNING. ADDITIONALLY...0-1KM BULK SHEAR VALUES ARE PROGD TO BE CLOSE TO 50 KTS. THE NOSE OF THE LLJ IS ALSO PROGD TO MOVE INTO THE CWA OVERNIGHT WHICH BRINGS A STRONG 850 MB DEWPOINT GRADIENT WITH IT AFTER 06Z. ADDITIONALLY...0-3KM HELICITY IS PROGD OVER 300 M2/S2. THIS WOULD SUGGEST RIGHT MOVING SUPERCELLS. IF AN MCS DEVELOPS UPSTREAM...IT WILL HAVE PLENTY OF SUPPORT TO CONTINUE THROUGH THE CWA. ON WEDNESDAY...THE SUPPORTING LOW MOVES THROUGH THE CWA AND DRAGS THE FRONT WITH IT. THE DEGREE OF SEVERITY OF ANY TSRA WILL DEPEND ON HOW MUCH THE ATM CAN REVCOVER AFTER THE PREVIOUS NIGHT/S CONVECTION. WE/LL CARRY A HIGH CHC OF TSRA. INSTABILITY IS VERY HIGH WEDNESDAY WITH LI/S -6 TO -8C AND CAPE NEAR 3K J/KG. .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... FIRST CONCERN IS HANDLING POPS WEDNESDAY NIGHT AFTER WHAT SHOULD BE AN ACTIVE WEDNESDAY. HAVE OPTED TO TAPER POPS W-E OVERNIGHT BASED ON LATEST GFS GUIDANCE. FOR THURSDAY...LOWERED POPS SLIGHTLY AND CHANGED THUNDER WORDING TO RAIN AS GFS PROGS AND FORECAST SOUNDINGS INDICATE MOISTURE WILL BE BROUGHT IN ALOFT AHEAD OF A POTENTIAL VORTICITY MAX...WHILE BOUNDARY LAYER LIFTED INDICES REMAIN STRONGLY POSITIVE. A REINFORCING PUSH OF COOLER AIR THURSDAY NIGHT COULD SQUEEZE OUT SOME PRECIP...SO WE LEFT IN SLIGHT CHANCE POPS. AFTER THIS TIME...LEFT THE DRY FORECAST ALONE IN LINE WITH SURROUNDING OFFICES. NO OTHER SIGNIFICANT CHANGES WERE MADE. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93 TJT
Hazardous weather outlook, Jun 19, 5:38 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 538 AM EDT MON JUN 19 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-200945- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 538 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS AS THEY MOVE EAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT AS VERY MOIST AND UNSTABLE CONDITIONS DEVELOP OVER THE OUTLOOK AREA. THE MAIN THREAT WOULD BE DAMAGING WINDS FOR ANY SEVERE THUNDERSTORMS THAT DEVELOP. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TJT
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:44 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 31 min |
| Jun 19, 1:17 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 28 min |
| Jun 19, 2:11 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 34 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.